MAUDE Adverse Event Report: ACUFOCUS, INC. KAMRA; CORNEAL INLAY

ACUFOCUS, INC. KAMRA; CORNEAL INLAY
Model Number ACI 7000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Ulcer (1796); Intraocular Infection (1933); Loss of Vision (2139)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The inlay was explanted 26 days postoperatively from the left eye of a (b)(6) year old female due to reported infection and rejection.Patient is currently taking the following medications to treat the reported condition: ofloxacin, predforte, lotemax, artificial tears, oral acyclovir, bacitracin ointment, and zirgan.
 
Additional Manufacturer Narrative
Additional information was added to the following other relevant history, describe event or problem, and concomitant medical products.Also, (b)(4) were added.The initial reported was corrected.
 
Event or Problem Description
Updated information: patient's husband reported on 11/10/2016 that the patient has a corneal ulcer and vision loss associated with a postoperative infection.The patient has since changed physicians.The implanting clinic reported the necrotic corneal tissue in the left eye was debulked and an ambiodisk was placed in the left eye.
 
Event or Problem Description
The inlay was explanted 26 days postoperatively from the left eye of a (b)(6) female due to reported infection and rejection.Patient was prescribed the following medications to treat the reported condition: ofloxacin, predforte, lotemax, artificial tears, oral acyclovir, bacitracin ointment, and zirgan.The implanting clinic reported the necrotic corneal tissue in the left eye was debulked and an ambiodisk was placed in the left eye.Patient's husband reported on 11/10/2016 that the patient has a corneal ulcer and vision loss associated with a postoperative infection.The patient has since changed physicians.For a detailed sequence of events associated with this patient, please refer to attachment 3.Update: acufocus received an email from the patient on 02/20/2017 stating that she has "permanent eye damage and will need a future cornea transplant." acufocus replied to the patient on 2/22/2017, requesting additional information.To date, no further communication from the patient has been received.

Brand Name
KAMRA
Common Device Name
CORNEAL INLAY
Manufacturer (Section D)
ACUFOCUS, INC.
32 discovery
suite 200
irvine CA 92618
MDR Report Key6049016
Report Number3008401069-2016-00019
Device Sequence Number16233142
Product Code LQE
UDI-Device Identifier00813359020007
UDI-Public00813359020007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2017
Device Model NumberACI 7000
Device Catalogue Number76043
Device Lot NumberA575-0715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date12/16/2016
04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASIK
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age56 YR